Changing from propranolol to bisoprolol

I habe had tachycardia for around 6 years now with my resting heart rate at 120. I am being treated for vasculitis and now have been given the bisoprolol to take instead of propranolol.

I would like to ask that is it ok to start these the next day or do I need to be off of propranolol for a few days first and is it safe to just change over this way please ?

Many thanks in advance

9 Replies

  • Unless your doctor told you other wise just do it would be my advise. We are not medically trained so should not really be giving advice on drugs,

  • Thanks. I kind of thought it should be ok but hoped that maybe others had been changed from one to another

  • It seems a poor do to me that whoever prescribed these for you did not give you the appropriate advice.!, hope it goes well for you.

    Best wishes,


  • Thank you Stephanie

  • Sometimes but not often my local pharmacy ask if I have had this medication before and give advice. Mostly I tell them and ask for advice as when best to take it and if it will clash with any others.

  • Ask your pharmacist. Probably easier than asking GP.

  • I suffer with Crohn's and also Vasculitis in the form of Wegeners granulomatosis so I have a complex medical history.

    I was just hoping that maybe someone else had changed from one to the other is all.

    Thanks for the replies

  • I have changed from bisoporol to propanerlol snd it was no problem I was taking both for awhile and my doctor thought it was just too many beta blockers and told me to only ake the bisoporol when I had a Afib attack. B

  • Thank you so much. I had researched it quite a lot and the pages on the www seem to say there is no problems with the two but only if the dose is high.

    This is exactly the type of reply I wanted to hear. You can read so much but NOTHING can beat talking with someone that has the experience of this.

    I am only being asked to take 2.5 twice a day. Am hoping this will bring my heart rate down to below 100 as I always seem shaky because of the high bpm. I guess it triggers adrenaline. Thank you very much. Have a good weekend

You may also like...